Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 135, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 24, 2012, 10:41 AM EDT for Somerset County, Pennsylvania. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 10:41 AM EDT (14:41 UTC)
- Expired
- Jul 24, 2012, 11:30 AM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 117 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 10:58 AM EDT | TSTM WND DMG | Confluence, PA | TREES REPORTED DOWN NEAR CONFLUENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS51 KCTP 241441
SVRCTP
PAC111-241530-
/O.NEW.KCTP.SV.W.0135.120724T1441Z-120724T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1041 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 1130 AM EDT
* AT 1038 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR SOUTH CONNELLSVILLE...
MOVING SOUTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE
INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MOUNT DAVIS...
MEYERSDALE...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3971 7939 3974 7941 3982 7937 3985 7942
3987 7942 3990 7941 4000 7933 3978 7878
3977 7878 3972 7881
TIME...MOT...LOC 1441Z 306DEG 41KT 3993 7947
$$
FORECASTER: STEINBUGL2 follow-up statements
551
WWUS51 KCTP 241506
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1106 AM EDT TUE JUL 24 2012
PAC111-241530-
/O.CON.KCTP.SV.W.0135.000000T0000Z-120724T1530Z/
SOMERSET PA-
1106 AM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR SOUTHERN SOMERSET COUNTY...
AT 1104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MEYERSDALE TO ADDISON...
MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE...
WELLERSBURG...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3971 7939 3974 7941 3982 7937 3987 7933
3989 7907 3978 7878 3977 7878 3972 7881
TIME...MOT...LOC 1507Z 306DEG 41KT 3981 7897 3971 7935
$$
FORECASTER: STEINBUGL282
WWUS51 KCTP 241526
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1126 AM EDT TUE JUL 24 2012
PAC111-241536-
/O.EXP.KCTP.SV.W.0135.000000T0000Z-120724T1530Z/
SOMERSET PA-
1126 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SOMERSET COUNTY WILL
EXPIRE AT 1130 AM EDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3971 7939 3974 7941 3982 7937 3987 7933
3989 7907 3978 7878 3977 7878 3972 7881
TIME...MOT...LOC 1526Z 306DEG 41KT 3968 7874 3958 7912
$$
FORECASTER: STEINBUGLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:39 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 24, 8:39 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 839 AM EDT TUE JUL 24 2012 .SYNOPSIS... DRIER AIR WILL MOVE DOWN FROM THE NORTH TODAY. THE HUMIDITY WILL RETURN THURSDAY AFTER A WARM FRONT PUSHES THROUGH. THE FAST WEST TO NORTHWEST FLOW ALOFT WILL KEEP THE WEATHER UNSETTLED DURING THE SECOND HALF OF THE WEEK AND THE FIRST PART OF THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MINOR UPDATE TO COVER SW PART OF THE CWA...AS ISOLATED STRONG STORMS HAVE FORMED ACROSS THAT AREA SINCE SUNRISE...AND SEVERAL MORE RACING SE AT 35 TO 40 KNOTS TOWARD THE SOUTHERN PART OF THE LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS. THE SWRLY WINDS HAVE PICKED UP OVER THE LAST COUPLE OF HOURS AND TEMPS HAVE STEADIED OR EVEN RISEN. LITTLE TO NO CONVERGENCE IS LEFT OVER THE AREA AS THE TROUGH THAT PASSED THROUGH WRN NY AND NERN PA IS OFF TO THE EAST. L60 DEPOINTS BEHIND A SW TO NW WIND SHIFT LINE IS TRYING TO EMIGRATE TO THIS SIDE OF THE LOWER GREAT LAKES. HOWEVER...THE DAY WILL MOST LIKELY START OUT HUMID. AS THE DAY PROGRESSES...THE DRY AIR WILL SLIDE ACROSS THE REGION FROM N-S AND MIXING WILL ALSO DRY IT UP EVEN MORE. BUT...THE SHIFT ALONG THE FRONT AND HEATING WILL ALLOW SHRA/TSRA TO POP UP. WEAK TSRA ARE PROGGED BY THE MODELS OVER OH AND WRN PA THIS MORNING...AND SHOULD SLIDE TO THE EAST AND INTO THE LAURELS. STORMS SHOULD BECOME MORE NUMEROUS ALONG THE WIND SHIFT/FRONT AS IT REACHES THE SRN TIER. WILL KEEP THE POPS BELOW MENTIONABLE FOR THE CENTRAL COS WITH LOW CHC POPS FROM ROUGHLY THE TURNPIKE SOUTHWARD. SLIGHT RISK EXISTS FOR THE SRN TIER OF COS AS PEAK HEAT AND FROPA MEET UP EARLY THIS AFTN. SHEAR IS WEAK TO MOD DURING THE MID-DAY BUT SREF CAPES ARE AVERAGING BETWEEN 1500 AND 2000 J/KG ALONG THE SRN BORDER. WILL MAKE MENTION OF THE SLIGHT RISK IN THE HWO BUT HOLD OFF ON MENTIONING GUSTY WINDS/HAIL IN THE WX GRIDS JUST YET...DUE TO UNCERTAINTY OF OCCURRANCE AND EXPECTED ISOLD/SCT COVERAGE. THE TEMPS WILL PUSH INTO THE L90S IN THE S...BUT COULD HOLD AT 80F IN THE NORTHERN MTS SINCE EVEN WITH MIXING THE 8H TEMPS STAY AROUND +15C IN THE AFTN. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... ANY CHANCE FOR TSRA WILL BE OVER BY EVENING...WITH CAPES WANING WITHOUT HEAT AND LOSING MSTR BY THE BUCKETFUL. THE PWATS DROP TO ALMOST 0.5INCH TONIGHT. THUS...CLEAR SKIES WILL LEAD TO A CHILLY NIGHT IN THE NORTH AND CENTRAL MTS. MOS IS PLACING BFD IN THE M40S. THIS IS REASONABLE WITH COLD ADVECTION BEFORE AND CALM AIR OVERNIGHT. THE URBAN AREAS IN THE S COULD STAY IN THE L60S...BUT EXPECT LOWS IN THE 50S IN GENERAL. THE DRY AIR WILL ALSO HEAT UP QUICKLY ON WEDNESDAY...WITH HIGHS BOUNCING BACK TO NORMALS. WARM ADVECTION KICKS IN LATE IN THE DAY OR OVERNIGHT INTO THURSDAY MORNING AS THE SFC HIGH OVERHEAD DIPS SOUTHWARD AND A SFC LOW MOVES INTO LWR MICHIGAN. THE STRENGTH OF THE LOW AND TIMING COULD LEAD TO AN MCS SLIDING W-E THROUGH THE GREAT LAKES. VERY MINOR RIDGING ALOFT WILL CREST OVER THE AREA WED NIGHT TOO...SO ANY NIGHTTIME CONVECTION MAY WELL SLIDE TO THE NORTH OF THE STATE. HOWEVER...WE WILL BE FIRMLY ROOTED IN THE WARM SECTOR FOR THE DAY ON THURSDAY. THUS...THE SLIGHT RISK SHOWS UP FOR THURSDAY AGAIN. SFC LOW CROSSES NY STATE THROUGH THE DAY THURS...BUT THE ASSOCD FRONT DOES NOT PUSH THROUGH ENTIRELY AS THE FLOW IS ZONAL BY THEN. SO IT MAY STAY OVER THE NORTH OR WASH OUT OVERHEAD. TEMPS WILL SOAR ON THURSDAY...WITH AN EARLY/WARM START. NAM 8H TEMPS IN THE M20S MID-DAY THURS. EC/GFS ARE COOLER WITH MUCH MORE CLOUD DEBRIS OVER AT LEAST THE NRN HALF OF THE AREA. WILL GO WITH THE WARMER SOLUTION SINCE THE AIR TO THE WEST HAS BEEN VERY HOT LATELY. ONLY 2 OR 3 DAYS HAVE BEEN BELOW NORMAL SO FAR THIS JULY...AND THEY WERE SOLIDLY RAINY DAYS. BUT WE LOOK TO BE BACK INTO THE HEAT MOVING IN FROM THE WEST. WILL GO WITH THE PERSISTENT WARM BIAS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH CHANCES FOR SHRA/TSRA FRIDAY INTO SAT AS UPPER WAVE/COLD FRONT SLIPS THROUGH. AHEAD OF THE COLD FRONT...TEMPS WELL ABOVE NORMAL. SUNDAY LOOKS MAINLY DRY...BUT UNSETTLED WEATHER RETURNS BY MON AS NW FLOW AGAIN SHARPENS TROUGH OVER GLAKES. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... LACK OF SFC CONVERGENCE HAS KEPT SHOWERS AND STORMS FROM FORMING ACROSS THE AREA. LARGE MCS OVER THE IN/WESTERN OH AREA...EXPECT THIS TO DROP SE...SOME MID LVL CLDS FROM THIS TODAY. MAIN CHANGE AT 12Z IS TO ADD THUNDER TO AOO AND JST...AS ISOLATED CELLS AHEAD OF OH COMPLEX MAY CLIP THESE 2 SITES. ALSO SOME FOG FOR THE NEXT HOUR OR SO AT SEVERAL SITES. RATHER BREEZY AND WARM OUT FOR THE EARLY AM MOURS. IT WILL REMAIN BREEZY TODAY...GIVEN THE RATHER STRONG WINDS ALOFT. FOR WED...LOOKING LIKE A DECENT DAY...AS HIGH PRESSURE PREVAILS FOR MUCH OF THE DAY. LATE WED NIGHT INTO THU STILL HAS THE POTENTIAL FOR AN ACTIVE DAY FOR STRONG TO SEVERE STORMS...AS NTENSE WARM ADVECTION DEVELOPS. ANOTHER LOW PRESSURE SYSTEM FOR LATE FRIDAY COULD BRING MORE SHOWERS AND STORMS FOR LATE FRIDAY INTO THE WEEKEND. OUTLOOK... WED...NO SIG WX EXPECTED. THU-SAT...SCT TSRA IMPACTS POSSIBLE. && .EQUIPMENT... KCCX RADAR IS STILL OFFLINE AND WILL REMAIN SO THROUGH THE NIGHT AND PERHAPS MUCH OF THE DAY. RESTORATION TIME IS UNKNOWN. ELECTRONIC ENGINEERS ARE BEING CONSULTED AND LOCAL STAFF ARE WORKING WITH THEM TO FIND A RESOLUTION AS SOON AS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO/MARTIN SHORT TERM...DANGELO LONG TERM...RXR AVIATION...MARTIN EQUIPMENT...DANGELO
Hazardous weather outlook, Jul 24, 3:54 AM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 354 AM EDT TUE JUL 24 2012 PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053- 056>059-063-250800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 354 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033>036-064>066-250800- SOMERSET-BEDFORD-FULTON-FRANKLIN-ADAMS-YORK-LANCASTER- 354 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Jul 24, 7:40 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
740 AM EDT TUE JUL 24 2012
PAZ024-033-034-241245-
BEDFORD PA-CAMBRIA PA-SOMERSET PA-
740 AM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...NORTHERN
BEDFORD AND SOUTHWESTERN CAMBRIA COUNTIES...
AT 736 AM EDT...A STRONG THUNDERSTORM WAS NEAR BLACK LICK...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT VINTONDALE...JOHNSTOWN...DALE...BROWNSTOWN...
AND WESTMONT...GEISTOWN...LORAIN...SCALP LEVEL...AND BELMONT AND
WINDBER.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 134 AND 148...I-99 BETWEEN
MILE MARKERS 0 AND 12.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...STATE ROAD
56.
LAT...LON 4029 7906 4036 7900 4048 7893 4049 7892
4014 7831 3992 7862
FORECASTER: MARTINSpecial weather statement, Jul 24, 8:31 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
831 AM EDT TUE JUL 24 2012
PAZ033>036-241315-
BEDFORD PA-FRANKLIN PA-FULTON PA-SOMERSET PA-
831 AM EDT TUE JUL 24 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...
NORTHEASTERN SOMERSET AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 828 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WELLS
TANNERY TO LIGONIER...MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT SIDELING HILL REST
AREA...MCCONNELLSBURG...CRYSTAL SPRINGS...GREENCASTLE AND CLAYLICK.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 121 AND 175...I-70 BETWEEN
MILE MARKERS 147 AND 168...I-81 BETWEEN MILE MARKERS 1 AND 6...I-99
BETWEEN MILE MARKERS 0 AND 9.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 219...ROUTE 220...ROUTE 522.
LAT...LON 3981 7866 4015 7917 4027 7908 4014 7816
3972 7757 3972 7801
FORECASTER: STEINBUGLSpecial weather statement, Jul 24, 8:57 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
857 AM EDT TUE JUL 24 2012
PAZ033-034-241415-
BEDFORD PA-SOMERSET PA-
857 AM EDT TUE JUL 24 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET AND
SOUTHWESTERN BEDFORD COUNTIES...
AT 854 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM DERRY
TO DUNBAR...MOVING SOUTHEAST AT 70 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT JENNERSTOWN...SHANKSVILLE...CALLIMONT AND LAKE GORDON.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 130.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
40...ROUTE 219...ROUTE 220.
LAT...LON 3971 7939 3974 7941 3982 7937 3985 7942
3987 7942 4009 7926 4012 7921 4012 7919
4015 7917 4027 7908 3972 7846
FORECASTER: CR/RGSpecial weather statement, Jul 24, 10:33 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1033 AM EDT TUE JUL 24 2012
PAZ033-241515-
SOMERSET PA-
1033 AM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SOMERSET COUNTY...
AT 1030 AM EDT...A STRONG THUNDERSTORM WAS NEAR VANDERBILT...MOVING
SOUTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS.
THIS STORM WILL AFFECT CONFLUENCE...CASSELMAN AND MOUNT DAVIS.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 40...ROUTE 219.
LAT...LON 3972 7900 3971 7939 3974 7941 3982 7937
3985 7942 3987 7942 3990 7941 4000 7933
3979 7884 3971 7891
FORECASTER: STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:40 AM EDT | Special Weather Statement | CTP | Bedford | 65 min |
| Jul 24, 7:56 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cambria, Somerset | 34 min |
| Jul 24, 8:31 AM EDT | Special Weather Statement | CTP | Bedford, Fulton | 44 min |
| Jul 24, 8:57 AM EDT | Special Weather Statement | CTP | Somerset | 78 min |
| Jul 24, 9:10 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton | 50 min |
| Jul 24, 9:12 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton, Huntingdon, Somerset | 63 min |
| Jul 24, 10:33 AM EDT | Special Weather Statement | CTP | Somerset | 42 min |
| Jul 24, 1:01 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Jul 24, 1:27 PM EDT | Special Weather Statement | CTP | Lancaster | 33 min |
| Jul 24, 2:39 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 40 min |
| Jul 24, 3:51 PM EDT | Special Weather Statement | CTP | York | 39 min |
| Jul 24, 4:04 PM EDT | Severe Thunderstorm Warning | CTP | York | 41 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.